Interaction with epileptic medication

Some anticonvulsants (anti-epileptic medicines) including phenytoin and carbamazepine (Tegretol) may alter the metabolism of thyroxine by the liver. Because of this, the dose of thyroxine may require to be altered if these are started or stopped in a patient controlled on thyroxine. This also applies when carbamazepine (Tegretol) is used in the treatment of some types of nerve pain.

Hello there all - I have just read the above from a link sent by Shaws - Admin

I have recently been prescribed carbamazepine

2x 2 - 200mcg alongside 125mg levothyroxine daily ( about 3months now) for nocturnal seizures (which started last year) & have been experiencing symptoms as explained above - I am convinced that they are reacting as I didn't have a lot of these before ! I had previously tried Epilim but had to change these too

I am due to see the dr next week & will explain this - but do you know what change I would have to make re: doses of medication (either levo up/down or carbamazepine ?) or can you suggest a web page I can go to.

I have reduced the carbamazepine to 200mcg split into 2 am /pm but sill get horrible symptoms like sweating heart seems to race throbbing pulsing etc especially when I awake from sleeping

Not sure if it is this a reaction or something else - but I am monitoring my blood pressure when I feel like this to tell dr on Wednesday.

many thanks

1 Reply

oldestnewest
  • Sorry you had no replies to your question.

    It may be that no one knew the answer, or perhaps the question was missed. :(

    L

    X

You may also like...